Alert archive / Kansas / River Flood Warnings in 2019
River Flood Warning 5, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Mar 12, 2019, 9:02 AM CDT for Bourbon County, Kansas. It took effect at Mar 13, 2019, 4:12 AM CDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2019, 9:02 AM CDT (14:02 UTC)
- In effect from
- Mar 13, 2019, 4:12 AM CDT
- Expired
- Mar 14, 2019, 5:27 PM CDT
- In force
- 37 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 118 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Fulton (FTNK1). The gauge peaked at 22.95 ft at Mar 13, 2019, 4:00 PM CDT.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 12, 7:00 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 12, 7:00 AM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Springfield MO 700 AM CDT Tue Mar 12 2019 .SHORT TERM...(Today and tonight) Rain was approaching the region this morning as deep southwest flow was ongoing over the nations midsection. Showers and thunderstorms are expected to shift across the area through much of the day and into the evening hours. Models suggest redevelopment of convection across Oklahoma which will consistently move across the CWA in clusters today. No severe weather is expected since instability will be very low. A little bit of a break from the rain will occur late tonight before the main belt of forcing approaches during the day on Wednesday. Widespread showers and thunderstorms will occur. Still no severity is expected with this activity. Storm total precipitation ranging from 0.75 to 1.50 is expected. With this precip being widespread combined with wet antecedent conditions and cold season vegetation, some low water crossing flooding is expected. Therefore we will maintain a limited risk for flooding in the Hazardous Weather Outlook. Rain ends from west to east late Wednesday afternoon and early evening. .LONG TERM...(Thursday through Monday) Southwest winds will become gusty on Thursday with magnitudes up to 40 mph will be possible. It's possible that a Wind Advisory may be needed Thursday, but we have some time to assess that. Thursday's dry slot will be similar to last weeks, with sunny skies, temperatures will reach the 50s. A major pattern change is expected to occur from Friday through the rest of the extended forecast. Wave 5 charts suggest mean ridging over the intermountain west, bringing northwest flow in the upper levels across the Ozarks and all the way into the Gulf of Mexico. Gulf moisture return will be shut down for an extended period of time, bringing cool and dry weather to the Ozarks. Some of the models are suggesting an Omega Block, which will likely shut down the first portion of our severe weather season through mid and possibly late March. This will allow for antecedent conditions to improve while stream flows fall. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 659 AM CDT Tue Mar 12 2019 An area of showers is currently spreading east across western Missouri early this morning. This activity will continue to spread to the east across the area this morning, and will generally only last a few hours in any given location. MVFR visibilities will be possible within these showers. Scattered showers and maybe a few rumbles of thunder will then be possible at times through the rest of the TAF period. Gusty southeasterly winds will occur today, becoming the strongest this afternoon into the overnight hours. Low level wind shear will be possible overnight. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Wise
Hazardous weather outlook, Mar 12, 7:49 AM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 749 AM CDT Tue Mar 12 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131300- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 749 AM CDT Tue Mar 12 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited flooding risk. Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... A few isolated thunderstorms are possible today and tonight. No severe storms are expected, however, a few low water crossings could become flooded and impassable to motorists. Gusty southeasterly winds will develop today into tonight. Gusts to around 30 mph will be possible at times. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gusty winds will develop Wednesday and Thursday, with gusts over 40 mph possible at times. A few thunderstorms are expected Wednesday. Storm total rainfall amounts could range from three quarters of an inch to an inch and a half. Minor flooding is likely in regions with already saturated soils. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 9:02 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Mar 12, 9:02 AM CDT | River Flood Warning | SGF | Bates, Vernon | 36 hr |
| Mar 12, 2:24 PM CDT | Areal Flood Advisory | SGF | Vernon | 12 hr |
| Mar 12, 3:18 PM CDT | Wind Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 52 hr |
| Mar 12, 5:16 PM CDT | Areal Flood Advisory | SGF | Cedar, Dallas, Greene, Polk, Vernon, Webster | 9 hr |
| Mar 12, 6:09 PM CDT | Flash Flood Warning | SGF | Cedar, Dallas, Greene, Polk, Webster, Wright | 10 hr |
Nearby
River Flood Warnings in Kansas, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.